MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D134703
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 04/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: information received indicates that the device is not available for return, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.#(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf uni-directional navigation catheter and the patient suffered cardiac tamponade requiring a pericardiocentesis and prolonged hospitalization.It was reported that after an afib case, a pericardial effusion was noticed as they were performing a post procedure check using intracardiac echocardiography (ice).They stated the physician noticed some effusion but the patient's blood pressure was stable so they decided to close.About an hour later they noticed the patient blood pressure decreased so they decided to do a stat transthoracic echocardiogram (tte) to confirm the pericardial effusion.The medical intervention provided was a pericardiocentesis and 550ml of fluid were removed.The physician was unable to aspirate any further, so the physician did not believe the pericardial effusion was active anymore.They confirmed the patient's blood pressure remained stable during this time.The patient was reported to be in stable condition.The physician believed the pericardial effusion occurred during the cavotricuspid ishmus (cti) ablation.The adverse event was discovered with a siemens 8f soundstar catheter.The physician was not able to determine what was the actual cause of adverse event but believes it may have been caused while doing a cti line ablation.The patient¿s outcome from the adverse event was reported as fully recovered.Patient required extended hospitalization because of the adverse event as the patient was hospitalized for further observation post pericardiocentesis.As of 4/25 am, the patient is stable and no evidence of tamponade or further fluid draining.A smartablate generator was used in this case with the correct catheter settings were selected on the generator and the pump switching was from ¿low¿ to ¿high¿ flow during ablation.Transseptal puncture was performed with an abbott brk needle.Prior to noting the cardiac tamponade ablation had already been performed.There was no evidence of steam pop.The thermocool® smart touch® sf uni-directional navigation catheter was used using the recommending flow settings.No error messages observed on biosense webster equipment.Graph, dashboard, vector, visitag were all used.Visitag module was used, parameters for stability used was range: 3mm, time: 3 min sec, force over time (fot) of 25% with min 3g of force, 3mm tag size.No additional filter used with the visitag.Tag index was used.

Brand Name
THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16947407
Report Number2029046-2023-01057
Device Sequence Number6355997
Product Code LPB
UDI-Device Identifier10846835009798
UDI-Public10846835009798
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD134703
Device Catalogue NumberD134703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Initial Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT BRK NEEDLE.; CARTO 3 SYSTEM.; SMARTABLATE GENERATOR KIT-US.; SOUNDSTAR ECO SMS 8F CATHETER.; UNKNOWN PUMP.
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight68 KG